Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2019, 3:53 PM EDT for Brevard County, Orange County, Osceola County, Florida. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 19, 2019, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:30 PM EDT | TSTM WND GST 44 | 6 Ene Sharpes, FL | AIR FORCE TOWER 0803 WIND GUST TO 44 MPH. |
| Jun 19, 4:36 PM EDT | TSTM WND GST 43 | 2 Nne Cape Canaveral, FL | MEASURED WIND GUST OF 43 MPH AT TRIDENT PIER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WUUS52 KMLB 191953
SVRMLB
FLC009-095-097-192100-
/O.NEW.KMLB.SV.W.0050.190619T1953Z-190619T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
353 PM EDT Wed Jun 19 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern Brevard County in Florida...
Southeastern Orange County in east central Florida...
Northeastern Osceola County in east central Florida...
* Until 500 PM EDT.
* At 353 PM EDT, a severe thunderstorm was located near Narcoossee,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Kissimmee, Titusville, Saint Cloud and Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2839 8056 2831 8057 2819 8064 2812 8134
2820 8141 2835 8140 2861 8101 2861 8097
2864 8097 2880 8072 2846 8049
TIME...MOT...LOC 1953Z 248DEG 27KT 2829 8117
HAIL...<.75IN
WIND...60MPH
$$
Weitlich3 follow-up statements
601
WWUS52 KMLB 192007
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
407 PM EDT Wed Jun 19 2019
FLC009-095-097-192100-
/O.CON.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Brevard FL-Orange FL-Osceola FL-
407 PM EDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA
COUNTIES...
At 407 PM EDT, a severe thunderstorm was located 7 miles west of Lone
Cabbage Fish Camp, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2839 8056 2830 8057 2819 8064 2814 8118
2824 8126 2843 8128 2861 8101 2861 8097
2864 8096 2880 8072 2846 8049
TIME...MOT...LOC 2007Z 250DEG 35KT 2835 8099
HAIL...<.75IN
WIND...60MPH
$$
Weitlich552
WWUS52 KMLB 192036
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
436 PM EDT Wed Jun 19 2019
FLC095-192046-
/O.CAN.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Orange FL-
436 PM EDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2839 8056 2830 8057 2819 8064 2816 8099
2835 8095 2835 8086 2843 8090 2847 8090
2847 8087 2850 8088 2853 8094 2856 8093
2860 8095 2861 8097 2864 8096 2880 8072
2846 8049
TIME...MOT...LOC 2036Z 248DEG 27KT 2843 8076
$$
FLC009-097-192100-
/O.CON.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Brevard FL-Osceola FL-
436 PM EDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN BREVARD AND NORTHEASTERN OSCEOLA COUNTIES...
At 436 PM EDT, a severe thunderstorm was located over Sharpes, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2839 8056 2830 8057 2819 8064 2816 8099
2835 8095 2835 8086 2843 8090 2847 8090
2847 8087 2850 8088 2853 8094 2856 8093
2860 8095 2861 8097 2864 8096 2880 8072
2846 8049
TIME...MOT...LOC 2036Z 248DEG 27KT 2843 8076
HAIL...<.75IN
WIND...60MPH
$$
Weitlich574
WWUS52 KMLB 192059
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
459 PM EDT Wed Jun 19 2019
FLC009-097-192107-
/O.EXP.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Brevard FL-Osceola FL-
459 PM EDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES WILL EXPIRE AT 500 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
However gusty winds up to 40 to 50 mph are still possible with
additional thunderstorms moving eastward and offshore of Brevard
County.
LAT...LON 2839 8056 2830 8057 2819 8064 2816 8099
2835 8095 2835 8086 2843 8090 2847 8090
2847 8087 2850 8088 2853 8094 2856 8093
2860 8095 2861 8097 2864 8096 2880 8072
2846 8049
TIME...MOT...LOC 2057Z 248DEG 27KT 2848 8061
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:38 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 19, 3:38 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 338 PM EDT Wed Jun 19 2019 .DISCUSSION... ...Scattered to numerous storms with strong wind gusts through late afternoon... ...Hotter temps with lower storm coverage late week... Currently through tonight... Scattered storms pushing east at mid afternoon. A few cells have been strong to marginally severe with strong wind gusts the main threat. The activity already crossing the Volusia county coast but additional storms noted upstream across north FL and into eastern Gulf with influence from disturbance aloft. Latest radar trends and meso model runs indicate storms will increase through the late afternoon as storms push from metro Orlando area toward Brevard Co and also reach the Treasure Coast from areas around Lake Okeechobee. Winds have back to SSE component southern Treasure coast near Stuart, which may help enhance convergence near the coast. This activity will move offshore by sunset but some additional storms moving back in across the northern sections may linger past sunset. Skies will become partly cloudy in the late night hours with lows in the lower-mid 70s. Previous Forecast Discussion Follows... Thu...Low level ridge axis will remain across south Florida and maintain an offshore (W/SW) flow. The deep moisture that has been over the area will shift east over the Atlc with relatively drier air advecting in from the west. This will reduce rain chances and have lowered PoPs to 30 percent across the area. The offshore flow will be strong enough to at least delay the east coast sea breeze south of the Cape and probably prevent formation north of the Cape altogether. With lower storm coverage, hot temperatures in the low to mid 90s are expected even at the coast, though likely short of any records. Fri-Tue...Mid level ridge builds over the Bahamas and south FL Fri-Sat then a weakness in the ridge develops Sun-Mon over the Bahamas or FL peninsula. The 00Z GFS is more aggressive with this weakness, showing a cut off upper low developing over FL while the 00Z ECMWF is much less pronounced. With deep layer ridging over the area Fri-Sat, rain chances look to be below normal at 20-30 percent. Rain/storm chances should increase Sun-Tue due to the weakness in the ridge but will cap PoPs at 40 percent for now due to the disagreement in the models. The surface ridge will remain nearly stationary across south FL but with a lighter offshore flow which will allow the east coast sea breeze to form each afternoon especially south of the Cape. Max temps will be in the low to mid 90s interior, lower 90s coastal Volusia due to a more delayed sea breeze development and near 90 south of the Cape. && .AVIATION... MVFR to brief LIFR in and near showers and thunderstorms through sunset. Winds with isolated strong thunderstorms will be variable with gusts to 35kts. Some early morning low stratus is possible on Thursday. && .MARINE... Through Tonight...main concern to boaters rest of this afternoon and evening will be offshore moving thunderstorms with gusts 34kt+, as has already occurred over Volusia Co waters as of mid afternoon. Outside of storms, winds generally SW 10-15 knots and seas 2-3 ft. Previous Marine Forecast Disucssion Follows... Thursday...Ridge axis remains nearly stationary across the southern peninsula so offshore (SW) winds will continue 10 kt across the southern waters and 15 knots northern waters. Drier air will lower the coverage of offshore moving showers and storms but there will still be a few. Seas 2-3 ft, except up to 4 feet well offshore Volusia county. Fri-Sun...The W/SW pressure gradient weakens Fri to 5-10 knots which will allow the sea breeze to form near the coast during the afternoon. Light W/SW winds winds will continue Friday night through Sunday, with onshore sea breeze development both weekend afternoons. Shower and storm coverage looks low Fri and Sat then becoming scattered Sunday afternoon. Seas 2-3 feet north/central waters, and around 1 foot southern waters closer to the ridge axis. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 75 93 / 30 30 0 20 MCO 74 94 76 95 / 20 30 0 20 MLB 73 93 75 94 / 30 30 10 10 VRB 73 94 74 94 / 30 30 10 10 LEE 74 92 77 92 / 30 30 0 20 SFB 74 94 77 94 / 30 30 0 20 ORL 74 94 77 95 / 20 30 0 20 FPR 74 94 74 94 / 30 30 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST GRIDS...Glitto RADAR/DSS...Sedlock AVIATION...Johnson
Hazardous weather outlook, Jun 19, 10:43 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1043 AM EDT Wed Jun 19 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200245- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1043 AM EDT Wed Jun 19 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A few showers and lightning storms will push off the Treasure Coast late this morning. After a brief midday lull in activity, showers and lightning storms will begin to form again early this afternoon and become numerous during the mid and late afternoon. Storms will move rapidly eastward today around 30 MPH, and will be easily capable of producing wind gusts above 40 mph, with isolated damaging wind gusts in excess of 55 mph possible in a few storms. Frequent lightning and wind-driven torrential downpours of 1 to 2 inches will also occur in a few storms. If you are outdoors today, be alert to the potential for strong storms rapidly approaching from the west. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Due to the fast storm motion today, the threat for wind gusts at or above 35 knots will be greater than in previous days on area lakes, the Intracoastal Waterway, and the near shore Atlantic. Move to safe harbor well in advance of storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Storm coverage will be much lower from late week through the weekend and into early next week compared to the last several days. Any Florida thunderstorm can produce deadly cloud to ground lightning, torrential downpours and gusty winds. With lower coverage of storms expected, afternoon temperatures and heat indices will rise, reaching between 100 and 105 degrees the next few days, especially over the interior. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if any severe weather warnings are issued for their area today. Cristaldi/Glitto
In the hours before
Local storm report, Jun 19, 2:39 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
239 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 4 NNW LAKE JESSUP 28.78N 81.24W
06/19/2019 M42 MPH Seminole FL ASOS
MEASURED WIND GUST AT THE ORLANDO SANFORD INTERNATIONAL
AIRPORT.
&&
JCPSpecial weather statement, Jun 19, 3:01 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
301 PM EDT Wed Jun 19 2019
FLZ045-053-191945-
Osceola FL-Orange FL-
301 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 345 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or near Celebration, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and Buena Ventura Lakes.
LAT...LON 2852 8137 2834 8126 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1900Z 240DEG 24KT 2827 8160
SedlockSpecial weather statement, Jun 19, 3:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
326 PM EDT Wed Jun 19 2019
FLZ147-192015-
Northern Brevard County FL-
326 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREVARD COUNTY
UNTIL 415 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Klondike Beach, or near Haulover Canal, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Playalinda Beach, Haulover Canal, Merritt Island Wildlife Refuge and
Klondike Beach.
LAT...LON 2862 8075 2875 8083 2879 8075 2879 8074
2880 8074 2881 8073 2882 8070 2864 8058
TIME...MOT...LOC 1925Z 227DEG 17KT 2870 8072
SedlockLocal storm report, Jun 19, 3:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
327 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
06/19/2019 M48 MPH Brevard FL OTHER FEDERAL
MEASURED WIND GUST AT USAF TOWER 714 OF 48 MPH/42 KNOTS.
&&
TESLocal storm report, Jun 19, 3:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
337 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 5 ENE INTERCESSION CITY 28.29N 81.44W
06/19/2019 M46 MPH Osceola FL ASOS
MEASURED WIND GUST 40 KNOTS AT THE KISSIMMEE GATEWAY
AIRPORT.
&&
JCPSpecial weather statement, Jun 19, 3:37 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT Wed Jun 19 2019
FLZ045-053-192015-
Osceola FL-Orange FL-
337 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AND SOUTH-CENTRAL
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 415 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm
cluster over Austin Tindall Park, or near Narcoossee, moving
northeast at 35 mph.
Wind gusts to 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Wedgefield, Avalon Park, Orlando International Airport and
Lone Cabbage Fish Camp.
LAT...LON 2857 8110 2853 8097 2841 8088 2839 8089
2838 8088 2837 8088 2837 8087 2836 8087
2835 8086 2833 8086 2823 8103 2827 8125
2833 8114 2842 8143
TIME...MOT...LOC 1936Z 246DEG 30KT 2835 8126
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:00 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 19, 1:54 PM EDT | Special Weather Statement | MLB | Volusia | 66 min |
| Jun 19, 2:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 19, 3:01 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jun 19, 3:06 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 19, 3:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 47 min |
| Jun 19, 3:26 PM EDT | Special Weather Statement | MLB | Seminole | 49 min |
| Jun 19, 3:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Jun 19, 4:22 PM EDT | Special Weather Statement | MLB | Osceola | 23 min |
| Jun 19, 4:26 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 19, 4:39 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
| Jun 19, 5:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 47 min |
| Jun 19, 5:18 PM EDT | Tornado Warning | MLB | Orange, Osceola | 27 min |
| Jun 19, 5:22 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole, Volusia | 53 min |
| Jun 19, 5:31 PM EDT | Special Marine Warning | MLB | 119 min | |
| Jun 19, 5:36 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Jun 19, 6:14 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.